Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 44, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jul 8, 2007, 9:22 PM EDT for Charlevoix County, Emmet County, Michigan. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2007, 9:22 PM EDT (01:22 UTC)
- Expired
- Jul 8, 2007, 10:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Gaylord, MI
- Area
- Counties, with a storm outline in the text
Counties Charlevoix County, MI, Emmet County, MI
The radar
The NCL Michigan radar (KAPX), 63 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 9:32 PM EDT | TSTM WND GST 43 | 3 Wnw East Jordan, MI | DAVIS WEATHER EQUIPMENT. |
| Jul 8, 10:04 PM EDT | HAIL 0.5 | Charlevoix, MI | ALSO WIND GUSTS ESTIMATED TO 40 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 6:23 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 1.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1495 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1960 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KAPX 090124
SVRAPX
MIC029-047-090215-
/O.NEW.KAPX.SV.W.0044.070709T0122Z-070709T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
922 PM EDT SUN JUL 8 2007
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHARLEVOIX COUNTY IN NORTHERN LOWER MICHIGAN...
EMMET COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 1015 PM EDT
* AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE...EXTENDING FROM 6 MILES NORTHWEST OF GOOD
HART TO NORWOOD. THESE STORMS WERE MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
FISHERMANS ISLAND STATE PARK...
WILDERNESS STATE PARK...
CROSS VILLAGE...
CHARLEVOIX...
STUTSMANVILLE...
IRONTON...
BAYSHORE...
BLISS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4576 8498 4522 8542 4520 8523 4512 8522
4512 8475 4579 8473
$$3 follow-up statements
000
WWUS34 KAPX 090139
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
938 PM EDT SUN JUL 8 2007
MIC029-047-090215-
/O.CON.KAPX.SV.W.0044.000000T0000Z-070709T0215Z/
CHARLEVOIX MI-EMMET MI-
938 PM EDT SUN JUL 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR EMMET AND CHARLEVOIX COUNTIES...
AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE...EXTENDING FROM 15 MILES NORTH OF
STUTSMANVILLE TO EAST JORDAN. THESE STORMS WERE MOVING SOUTHEAST AT
30 MPH.
* LOCATIONS IMPACTED INCLUDE...
HORTON BAY...
HARBOR SPRINGS...
EAST JORDAN...
LEVERING...
PETOSKEY...
BAY VIEW...
PELLSTON...
CONWAY...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4576 8498 4522 8543 4520 8522 4512 8522
4512 8474 4580 8472
$$000
WWUS34 KAPX 090154
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
953 PM EDT SUN JUL 8 2007
MIC029-047-090215-
/O.CON.KAPX.SV.W.0044.000000T0000Z-070709T0215Z/
CHARLEVOIX MI-EMMET MI-
953 PM EDT SUN JUL 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR EMMET AND CHARLEVOIX COUNTIES...
AT 952 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR...CONTINUED
TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE...EXTENDING FROM CARP LAKE TO EAST
JORDAN. THESE STORMS WERE MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
WALLOON LAKE...
CLARION...
BRUTUS...
BOYNE FALLS...
REASONERS CORNER...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4576 8498 4522 8543 4520 8522 4512 8522
4512 8474 4580 8472
$$000
WWUS34 KAPX 090214
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1013 PM EDT SUN JUL 8 2007
MIC029-047-090223-
/O.EXP.KAPX.SV.W.0044.000000T0000Z-070709T0215Z/
CHARLEVOIX MI-EMMET MI-
1013 PM EDT SUN JUL 8 2007
...THE SEVERE THUNDERSTORM WARNING FOR EMMET AND CHARLEVOIX COUNTIES
HAS EXPIRED...
AT 1013 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED...THAT THE STORMS WHICH PROMPTED THE SEVERE THUNDERSTORM
WARNING...HAVE WEAKENED AND EXITED THE AREA. THE WARNING HAS
THEREFORE BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT...AND CONDITIONS REMAIN
FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...IN AND NEAR THE
WATCH AREA. REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. BE
PREPARED TO TAKE ACTION IF SEVERE WEATHER APPROACHES.
LAT...LON 4576 8498 4522 8543 4520 8522 4512 8522
4512 8474 4580 8472
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 7:32 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 8, 7:32 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 732 PM EDT SUN JUL 8 2007 .AVIATION...BAND OF SHOWERS/STORMS WILL ACCOMPANY COLD FRONT ACROSS NORTHERN LOWER MI TONIGHT. SEE SVR TSTORM WATCH IN EFFECT TIL 07Z/3 AM. BEST CHANCE OF SVR WX AT TAF SITES IS AT PLN. SHOWERS WILL LAST FOR A FEW HOURS AFTER MAIN PART OF SQUALL LINE GOES THRU. MONDAY WILL BE MAINLY DRY AND VFR...WITH PLENTY OF MID AND HIGH CLOUDS. JZ && .DISCUSSION...SFC/RUC/SATELLITE/RADAR AND UPPER AIR ANALYSIS SHOWING ONLY A FEW ELEVATED SHOWERS AND STORMS DOTTED ACROSS EASTERN UPPER AND AREAS NORTH OF M-72. THESE SHOWERS PERSISTED IN A ZONE OF STEEP 7.5C/KM H7-H5 LAPSE RATES AND ALONG AND LEFT OF H8 40KT LLJ AXIS...AND MAY BE HELPED BY VERY WEAK VORT MAX/SHORTWAVE EMBEDDED IN FAST NW FLOW ALOFT. BEHIND/SOUTH OF THIS LLJ...VERY WARM AIR CONTINUES TO FILL INTO THE SW CWA (AROUND GTV BAY) WITH +25-26C AIR AT H8. THIS HOT AIR IS CAPPING OFF ANY TYPE OF CONVECTION...AND SKIES WERE CLEARING...WHILE TEMPS WERE SOARING INTO THE UPPER 80S AND LOWER 90S. ALONG WITH DEW POINTS IN THE UPPER 60S AND LOWER 70S...AND HEAT INDICES WERE IN THE UPPER 90S...JUST SHY OF ADVISORY LEVELS. SFC LOW PRESSURE WAS OVER NE WI WITH A TRAILING COLD FRONT ACROSS NW WISCONSIN AND SC MN. TEMPS INTO THE UPPER 80S/LOW 90S AND DEW POINTS IN THE LOWER 70S RIGHT ALONG AND BEHIND THIS FRONT WERE RESULTING IN TREMENDOUS SBCAPES TO 5000 J/KG AND MLCAPES TO 3500 J/KG. STORMS HAVE ALREADY FIRED NORTH OF MSP AHEAD OF BETTER SHORTWAVE IMPULSE EJECTING OUT OF SD. FORECAST CONCERNS...THE REDEVELOPMENT OF STORMS TONIGHT AND SEVERE WEATHER CHANCES. TONIGHT...ISOLATED SHOWERS AND STORMS NORTH OF M-32 WILL CONTINUE FOR THE REMAINDER OF THE AFTERNOON. HOWEVER...THE HOT AIR WILL CONTINUE TO SPREAD IN ACROSS MUCH OF NRN LOWER BY 00Z AND WILL TRY AND PUT A LID ON ANY FURTHER DEVELOPMENT SOUTH OF M-68. SPECIAL 18Z APX SOUNDING SHOWS AT LEAST 170 J/KG OF CINH...AND EVEN MORE WITH A 100MB MIXED LAYER CAPE. THEREFORE...AS EXPECTED...THINGS SHOULD BE RATHER QUIET IN MOST OF NRN LOWER THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. ACROSS EASTERN UPPER...ALONG MORE OF A STATIONARY FRONT AHEAD OF THE LOW PRESSURE WHERE TEMPS ALOFT ARE A BIT COOLER (AND WITHIN STEEPEST MID LEVEL LAPSE RATES)...ISOLATED TO SCATTERED STORMS WILL INCREASE IN COVERAGE VERY LATE THIS AFTERNOON AND EARLY THIS EVENING. THIS WILL OCCUR AS THE IMPULSE FROM SD/MN CONTINUES TO EJECT OUT INTO THE UPPER MIDWEST...AND WORKS WITH LIFT FROM THE SFC FRONT TO ERODE THE CAP HOLDING CONVECTION BACK. RATHER EXPLOSIVE DEVELOPMENT IS LIKELY DUE TO THE TREMENDOUS AMOUNT OF INSTABILITY PRESENT. 40-50KT OF 0-6KM BULK/EFFECTIVE SHEAR WILL HELP TO ORGANIZE THESE STORMS INTO CLUSTERS THAT HAVE THE POTENTIAL TO DEVELOP INTO MORE LINEAR SEGMENTS CAPABLE OF DAMAGING WINDS. THERE IS QUITE A BIT OF CAPE THROUGH THE -10C TO -30C. SPC SIGNIFICANT HAIL PARAMETERS SUGGEST THE POTENTIAL FOR VERY LARGE HAIL ACROSS NE WISCONSIN AND SOUTH CENTRAL UPPER MICHIGAN THAT COULD ROLL IN DURING THE EVENING. WILL CONTINUE TO MENTION SLIGHTLY LOWER HAIL SIZES IN HWOAPX FOR AN INCH AND A HALF. THE STRONGEST OF STORMS WILL FIRE WHILE SUN IS OUT AND SHORTWAVE WILL BE PROGRESSING THROUGH THE UPPER FLOW DURING LATE AFTERNOON AND EVENING. THIS PUTS THE GREATEST THREAT ACROSS EASTERN UPPER AND FAR NRN LOWER MICHIGAN. THE SHORTWAVE EXITS EAST AROUND MIDNIGHT...AND ALSO WITH LOSS OF HEATING...STORMS SHOULD WANE SOMEWHAT WITH ONLY THE FRONT TO SUSTAIN UPDRAFTS. THEREFORE...AS FRONT SETTLES DOWN ACROSS THE SRN MOST CWA...COVERAGE OF STORMS SHOULD BE LESS THAN THIS EVENING. PRESENCE OF STATIONARY FRONTAL ZONE/COOLER AIR MASS FROM COOL MORNING MCS OUTFLOW ACROSS THE STRAITS REGION COULD BE A FOCUS FOR INCREASED HORIZONTAL VORTICITY/HELICITY FOR OUTSIDE SHOT AT AN ISOLATED TORNADO. WILL ADD THIS TO HWOAPX. AS FRONT SWINGS DOWN ACROSS THE CWA...LOWS WILL RANGE FROM THE UPPER 50S NW TO THE LOWER 70S SE. SMD MONDAY INTO WEDNESDAY...A DIFFICULT FORECAST TO SAY THE LEAST. OVERALL PATTERN WILL BE ONE OF RELATIVELY FLAT ZONAL FLOW INITIALLY TRANSITIONING TOWARD AMPLIFIED TROUGHING AS WESTERN CONUS RIDGE QUICKLY AMPLIFIES. THE MAIN FORECAST CHALLENGES REVOLVE AROUND CHANCES FOR CONVECTION BOTH TOMORROW AND ON TUESDAY...AS WELL AS HOW WARM/UNWARM TEMPERATURES WILL GET EACH DAY. FOR TOMORROW...APPEARS COLD FRONT WILL BE SLOW TO CLEAR THE SOUTHERN CWA AS DEEP WESTERLY FLOW PARALLELS THE BOUNDARY...THOUGH EXACT PLACEMENT WILL BE HIGHLY DEPENDENT ON ANY ORGANIZED CONVECTION THAT CAN GET GOING TO PROPAGATE IT FURTHER SOUTHWARD. GOING WITH THE THOUGHT THAT THE BOUNDARY WILL LIKELY STALL OUT...WILL CONTINUE TO SHOW CHANCES FOR CONVECTION INTO TOMORROW ACROSS THE SOUTHERN ROW OF COUNTIES...WHERE MLCAPES PROGGED AROUND 1000 J/KG PER LINGERING DEEP MOISTURE AND LOW LEVEL CONVERGENCE WILL RESIDE. IT APPEARS A BREAK IN THE ACTION IS ON TAP FOR TOMORROW NIGHT INTO EARLY TUESDAY AS WEAK SURFACE RIDGING ADVANCES FROM THE UPPER MIDWEST THROUGH NORTHERN MICHIGAN. THAT SAID...AM STILL LEARY ABOUT THE POTENTIAL FOR LINGERING PRECIPITATION OVER THE FAR SOUTH AS JUST NOT EXACTLY SURE WHERE THE STATIONARY FRONT WILL END UP. ANYWHERE SOUTH OF THIS BOUNDARY WILL CERTAINLY RUN THE RISK OF CONTINUED CONVECTIVE DEVELOPMENT...ESPECIALLY MONDAY NIGHT INTO EARLY TUESDAY AS THERMAL/MOISTURE ADVECTION AGAIN REVS UP IN ADVANCE OF WAVE DIGGING INTO THE NORTHERN PLAINS. FOR NOW...WILL KEEP WITH A DRY FORECAST BUT MAY NEED TO BE REFINED ONCE THE DETAILS ABOUT TONIGHTS/TOMORROWS CONVECTION CAN BE IRONED OUT. TUESDAY INTO TUESDAY NIGHT CONTINUES TO LOOK ACTIVE. STATIONARY BOUNDARY (WHEREVER IT IS AT THIS POINT) WILL LIFT NORTH AS A WARM FRONT TUESDAY AFTERNOON OWING TO INCREASING PRESSURE FALLS (2-3MB/3HR) ACROSS THE NORTHERN GREAT LAKES IN ADVANCE OF APPROACHING WAVE. PLENTIFUL DEEP MOISTURE SOUTH OF THE FRONT LOOKS LIKE IT WILL OVERTAKE AT LEAST NORTHERN LOWER MICHIGAN...IF NOT THE ENTIRE CWA BY AFTERNOON...WITH LIMITED CAPPING PER ONSET OF WEAK HEIGHT FALLS AND ADDED LOW LEVEL CONVERGENCE ALONG THE WARM FRONT. MLCAPES PROGGED 1500-2000 J/KG BUT DEEP SHEAR LACKING AT ONLY ABOUT 25 TO 30 KNOTS...SO EXPECT ANYTHING THAT DEVELOPS WILL MAINLY BE PULSE IN NATURE. THAT MAY ALL CHANGE LATE TUESDAY INTO TUESDAY NIGHT AS CORE OF STRONGEST HEIGHTS FALLS ADVANCING THROUGH THE UPPER MIDWEST DRIVES A COLD FRONT INTO THE CWA. FORCED ASCENT PER INCOMING HEIGHT FALLS COUPLED WITH INTRODUCTION OF JET DYNAMICS AS RIGHT ENTRANCE REGION SLIDES BY TO THE WEST AND ENHANCED LOW LEVEL CONVERGENCE SHOULD BE SUFFICIENT TO FORCE ANOTHER AREA OF CONVECTION INTO THE AREA TUESDAY NIGHT. AS FOR TEMPERATURES...A COOLDOWN IN ORDER FOR MOST AREAS TOMORROW AS UPSTREAM AIRMASS (TEMPS IN THE UPPER 70S) SLIDES IN BEHIND THE FRONT...THOUGH FAR SOUTHERN CWA IFFY PENDING PLACEMENT OF FRONTAL BOUNDARY...AS COULD EASILY SEE HIGHS WELL INTO THE 80S ONCE AGAIN. TUESDAY HAS THE POTENTIAL TO BE ANOTHER QUITE WARM DAY WITH ONGOING WARM ADVECTION...THOUGH PLACEMENT OF LIFTING WARM FRONT/CLOUD COVER WILL MAKE THE DETERMINATION OF UPPER 70S/LOWER 80S VERSUS POTENTIALLY UPPER 80S PER H85 TEMPS AROUND 18C. LATER PERIODS (WEDNESDAY NIGHT THROUGH SUNDAY)...A DRAMATIC CHANGE IN THE WEATHER PATTERN EXPECTED FOR THE LATTER HALF OF THE WORK WEEK...AND LIKELY INTO THE WEEKEND AS WELL. STRONG OMEGA BLOCK RIDGING CONTINUES TO BE PROGGED OVER THE WESTERN UNITED STATES...WITH A HIGHLY AMPLIFIED POSITIVE PNA PATTERN/DOWNSTREAM TROUGHING TAKING SHAPE ACROSS THE EAST. MODELS REMAIN IN QUITE GOOD AGREEMENT REGARDING SUCH A HIGHLY ANOMALOUS PATTERN...WITH DEEP TROUGHING SHOWN TO EXTEND FROM HUDSON BAY THROUGH THE SOUTHEAST. THIS PATTERN WILL OBVIOUSLY FAVOR WELL BELOW NORMAL TEMPERATURES...WITH GFS ENSEMBLE/ECMWF H85 TEMPS DIPPING TO BETWEEN 5C AND 8C SUPPORTING HIGHS ONLY IN THE UPPER 60S/LOW 70S ON THURSDAY INTO FRIDAY. WITH OVERALL TROUGHING/BROAD CYCLONIC FLOW ALOFT PRESENT...AND SEVERAL REINFORCING WAVES LIKELY TO DROP OVER THE STEEP RIDGE INTO THE AREA TO REINFORCE THE TROUGH...FORESEE SOME MAINLY DIURNAL CHANCES FOR SHOWERS THROUGH THE PERIOD WITH STEEP LOW LEVEL LAPSE RATES IN PLACE PER COOL POOL OVERHEAD AND SOME EXPECTED AFTERNOON HEATING. TIMING THESE WAVES AND THEIR SURFACE REFLECTIONS NEARLY IMPOSSIBLE AT THIS JUNCTURE...SO WILL KEEP A BROAD SMALL CHANCE POP GOING FOR MAINLY THU/FRI AFTERNOONS BEFORE THE PATTERN ATTEMPTS TO AMPLIFY. HOWEVER...MODELS APPEAR TOO FAST TO BREAK DOWN THE PATTERN GIVEN SUCH A PRONOUNCED BLOCKING RIDGE...SO WOULD THINK THE COOL WEATHER WILL EXTEND THROUGH THE WEEKEND. LAWRENCE && .APX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 8, 4:03 PM EDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 403 PM EDT SUN JUL 8 2007 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-091000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 403 PM EDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...REMAINDER OF THE AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL REDEVELOP IN EASTERN UPPER MICHIGAN LATE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. THESE STORMS WILL SHIFT SOUTHWARD AND INTO NORTHERN LOWER MICHIGAN THROUGH MIDNIGHT. THESE STORMS WILL BE CAPABLE OF SEVERE WEATHER. DAMAGING WINDS TO 60 MPH AND LARGE HAIL UP TO 2 INCHES IN DIAMETER ARE THE PRIMARY THREATS. THE BEST CHANCE FOR SEVERE WEATHER WILL BE IN EASTERN UPPER MICHIGAN AND FAR NORTHERN LOWER MICHIGAN...NORTH OF M-32...WHERE AN ISOLATED TORNADO IS ALSO POSSIBLE.. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE OF THUNDERSTORMS WILL LINGER INTO MONDAY MORNING FOR LOCATIONS ALONG AND SOUTH OF M 55 IN NORTHERN LOWER MICHIGAN. SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY AFTERNOON INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SMD
In the hours before
Special weather statement, Jul 8, 5:59 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 559 PM EDT SUN JUL 8 2007 MIZ008-015-090000- CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 559 PM EDT SUN JUL 8 2007 ...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING... AT 555 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A DEVELOPING LINE OF STRONG TO SEVERE THUNDERSTORMS...FROM 10 MILES NORTH OF MUNISING TO 25 MILES WEST OF ESCANABA...MOVING EAST AT 35 MPH. THESE STORMS MAY BRING DAMAGING WINDS AND LARGE HAIL TO EASTERN UPPER MICHIGAN AFTER 7 PM. PEOPLE IN CHIPPEWA AND MACKINAC COUNTY SHOULD BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. MOVE INSIDE A STURDY BUILDING IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL BROADCAST MEDIA OUTLETS...FOR THE LATEST INFORMATION. JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:06 PM EDT | Severe Thunderstorm Warning | APX | Charlevoix | 54 min |
| Jul 8, 9:15 PM EDT | Special Marine Warning | APX | 60 min | |
| Jul 8, 9:46 PM EDT | Special Marine Warning | APX | 89 min | |
| Jul 8, 11:18 PM EDT | Special Marine Warning | APX | 42 min | |
| Jul 9, 3:27 PM EDT | Severe Thunderstorm Warning | APX | Gladwin | 53 min |
| Jul 9, 3:50 PM EDT | Tornado Warning | APX | Gladwin | 19 min |
| Jul 9, 3:56 PM EDT | Severe Thunderstorm Warning | APX | Arenac | 64 min |
| Jul 9, 4:10 PM EDT | Tornado Warning | APX | Arenac | 35 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.